From our partner, Treatment Diaries, this is a diary entry of a melanoma patient who participated in a clinical trial.
Diagnosis: Metastatic Melanoma in 32 year old female.
I had a mole removed on my back, turned out to be melanoma stage III. Since that mole I’ve had 5 more removed all positive. I’ve had surgery on the first one and then lymph nodes taken out because they found microscopic cells. September 2014 is when they diagnosed it as metastatic and inoperable.
So a clinical trial is a chance for me to make a difference and potentially beat the beast. I have had two
immunotherapy drugs Interferon and now currently on Yervoy. PET scan and MRI are clean for now. I have a lot of side effects from the Yervoy which I’m on right now. Dr put me on steroids to reverse those side effects. I get rashes, colitis, headaches, fatigue, and heartburn from yervoy and muscle weakness; retain water, mood swings, anxiety, emotional from steroids.
I have a four month old baby and recently got married and moved states. A lot of changes in my life the last year and coping the best I can. I have serious moments of a break down but try to hold it together for the sake of my precious baby. Currently I am trying to take lower dosages of my steroids so I can go in for more scans. Dr says we are done with Yervoy because of side effects. But there are other treatments we can look into. That’s my story and please feel free to contact me anytime! I feel the more support I have the better my days turn out! I’m here if you want to talk I’ll listen. Sometimes that’s all I need is to have a shoulder!
I go in on Thursday for a treatment called Infliximab.. It’s supposed to stop these side effects from the Yervoy, such as muscle aches and colitis. I’m really nervous because the shot itself has a lot of side effects from what I’ve read. Dr says I’ll only need one shot and it should help me get off the steroids which are a must! I’ve been on steroids since end of August… Right now I’m on 25 mg a day but my highest has been 100 mg. I don’t want to do the shot but I’m at a point it might be my only option. I want to feel normal again with no pills. Will that day ever come, who knows? I pop pain pills like candy and steroids like a race horse.
Starting to think I need a therapist to talk to because mentally I’m not handling things well. My husband says he believes everything will work out, but he’s not giving me the emotional support I need. I don’t think he understands… Takes care of the medical bills but as far as emotional support I’m not sure he can be there for me because he doesn’t understand my fear. Fear of limited days and wanting to enjoy life more. I feel I do the same thing over and over every day… I have a 5 month old so we are stuck in the house a lot and hubby just goes to work and comes home… Same routine everyday… I want to feel alive and excited! I want a date night or to feel sexy and I need affection, ok I’m done rambling I’ll keep an update on how the shot treats me. As far as Yervoy I’m done with it the doctor won’t let me do anymore. Too many side effects! After I get off the roids I’ll have another pet scan. More later…
Real patient experiences shared privately at www.TreatmentDiaries.com. Read more, share if you like or join in the conversation. Making sure you feel less alone navigating a cancer diagnosis is important. Connecting you to those who can relate and provide support is what we do.